Hail, Fayette
- When
- April 16, 2:55 PM CST
- Where
- Fayette County, 3 mi NNW of Vandalia
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.000, -89.117
1 hail, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 16, 1:37 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 237 PM CDT SUN APR 16 2006 .DISCUSSION... MAIN FORECAST CHALLENGES DEAL WITH HOW QUICKLY TSRA WILL EXIT THE AREA TONIGHT...AND CHANCES OF TSRA AGAIN WITH COLD FRONT THAT WILL MOVE ACROSS THE REGION LATE TUESDAY INTO WEDNESDAY. GFS/NAM ARE IN PRETTY GOOD AGREEMENT WITH MOVING THE UPPER LOW CURRENTLY OVER IA EASTWARD AND PHASING IT WITH THE LARGER UPPER LOW OFF THE NERN U.S. COAST. MEANWHILE...UPPER TROUGH NOW ENTERING NW PAC COAST WILL MOVE EWD THRU THE ROCKIES AND EVENTUALLY CLOSE OFF OVER THE N CNTRL CONUS BY TUESDAY NIGHT. AREAL CONVERAGE AND INTENSITY IS EXPECTED TO GRADUALLY INCREASE OVER FAR ERN MO AND OVER IL LATE THIS AFTERNOON/EARLY EVENING. LATEST SPC MESOANALYSIS SHOWS LOW LEVEL CONVERGENCE IS CONTINUING TO INCREASE ALONG SFC COLD FRONT AT THE SAME TIME MLCAPES HAVE INCREASED >1,000 J/KG WITH LITTLE CINH ALONG THE FRONT. DEEP LAYER SHEAR IS CONDUCIVE FOR SUPERCELL DEVELOPMENT. RUC SHOWS THAT THIS FRONT WILL CLEAR THE ERN PART OF THE CWA BY MID EVENING...SO WILL GO DRY OVERNIGHT. WILL THEN BE DRY FOR MONDAY INTO MOST OF TUESDAY AS RIDGE BUILDS OVER AREA IN BETWEEN SYSTEMS. CHC OF TSRA WILL RETURN ON TUESDAY NIGHT INTO WEDNESDAY AS LOW LEVEL MOISTURE CONVERGENCE AND LARGE SCALE UPWARD MOTION CAUSED BY UPPER TROUGH MOVES THROUGH MO/IL. INTENSE TSRA LOOKS LIKE THEY WILL DEVELOP OVR ERN KS AND WRN MO ON TUE AFTN/EVENING AND MOVE EWD...AND FORECAST INSTABILITY DEPICTED BY NAM HAS MUCAPES (MAINLY ELEVATED PARCELS) IN THE 400-2,000J/KG RANGE. WILL KEEP MENTION OF POTENTIAL SEVERE IN THE HWO. TEMP GUIDANCE IS IN GENERAL AGREEMENT AND HAVE FOLLOWED A BLEND. IN THE EXTENDED (THU-SUN)...HAVE NOT MADE TOO MUCH CHANGE THROUGH NEXT WEEKEND. SAME IDEA AS YESTERDAY THAT CLOSED LOW WILL MOVE NEWD...AND BEST MOISTURE AND INSTABILITY WILL STAY SOUTH OF THE AREA ONCE THE MIDWEEK FRONT MOVES THROUGH. DID GO WITH THE SLOWER IDEA OF FRONTAL PASSAGE THOUGH LIKE THE ECMWF WHICH MAKES MORE SENSE WITH A CLOSED LOW. UPPER RIDGE WILL BUILD IN AS THE LOW MOVES EWD...ALLOWING FOR NEXT WEEKEND TO BE DRY. BRITT && .AVIATION... FOR THE 18Z TAFS...TSRA CHANCES WILL BE GREATEST INVOF CDFNT NOW MOVING THRU THE FA...WITH A WIND SHIFT TO WSW EXPECTED AFTER FROPA. THEN LOOK FOR CIGS TO BEGIN FALLING AS LO LEVEL WINDS EVENTUALLY GAIN A NLY COMPONENT AND ARE ABLE TO DRAW IN THE LOWER CIGS ALREADY IN PLACE ACROSS IA. EXPECT MVFR CIGS BY LATE TONIGHT FOR ALL LOCATIONS...WITH AREAS DIPPING INTO IFR RANGE FOR AREAS ACROSS THE STL METRO AREA AND N AND E. A SLOW RECOVERY IN CIGS THEN EXPECTED FOR MONDAY MORNING WITH MORE SIGNIFICANT IMPROVMENT AROUND MIDDAY. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 343 PM CDT SUN APR 16 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 343 PM CDT SUN APR 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ONGOING STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHWEST ILLINOIS WILL EXIT THE AREA BY SUNSET. THESE STORMS WILL BE CAPABLE OF HAIL TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS LATE THIS EVENING AS THE CENTER OF THE STORM SYSTEM ROTATES THRU THESE AREAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY AS ANOTHER STORM SYSTEM AFFECTS THE AREA. SOME STORMS MAY BE SEVERE ON TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS SOUTHWEST ILLINOIS UNTIL AROUND SUNSET. SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
304 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL TAYLOR SPRINGS 39.13N 89.50W
04/16/2006 E1.00 INCH MONTGOMERY IL TRAINED SPOTTER
0255 PM HAIL FILLMORE 39.12N 89.28W
04/16/2006 E0.75 INCH MONTGOMERY IL TRAINED SPOTTER
&&
JKRAMPERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TORNADO 2 NW RAMSEY 39.16N 89.14W
04/16/2006 FAYETTE IL LAW ENFORCEMENT
POSSIBLE BRIEF TOUCHDOWN NEAR RAMSEY STATE PARK.
OFFICIALS ARE INVESTIGATING.
&&
JKRAMPERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 7 NNW MULBERRY GROVE 39.02N 89.32W
04/16/2006 E0.75 INCH BOND IL TRAINED SPOTTER
&&
JKRAMPERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL RAMSEY 39.14N 89.11W
04/16/2006 M0.75 INCH FAYETTE IL CO-OP OBSERVER
&&
JKRAMPERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 5 SE COFFEEN 39.04N 89.32W
04/16/2006 E0.88 INCH MONTGOMERY IL TRAINED SPOTTER
&&
JKRAMPERThe Lincoln radar (KILX), 129 km away, was scanning. The volume nearest the first event began at 20:56 UTC.
1 hail, 1 funnel cloud. Local standard time, as filed.
The Illinois State Police reported a funnel cloud just north of Vandalia.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501487, 5501488.